Called the psychiatrist for husband...

Discussion in 'The Watercooler' started by gcvmom, Sep 16, 2008.

  1. gcvmom

    gcvmom Here we go again!

    and got him on the wait list for cancellations. Then I told him about it today -- my rationale being that he needs to see him while things are going well so that if he starts to deteriorate after switching to Trileptal and weaning off Lamictal, the psychiatrist will have an idea of what to do.

    He was totally fine with it! It's funny, but pre-Paxil and pre-Lamictal, he would have been pi$$ed and paranoid that I was trying to "change" him and that I didn't love him the way he was (nevermind that he was really messed up and couldn't admit it).

    He saw this psychiatrist about six years ago when we took difficult child 2 in for an assessment. They both came away with an ADHD diagnosis, which isn't far off the mark. But things sort of changed for both of them, and now psychiatrist thinks husband has a mood disorder based on what little he saw of him and my anecdotes over the years of his bad behaviors.

    I can't tell you what a relief it is for him to be accepting of this appointment!
     
  2. totoro

    totoro Mom? What's a GFG?

    It is so hard to admit you have an issue... and then to actually take care of it and yourself.
    I put my apts. off because of everyone elses needs. Which is dumb. Good for you and him!
     
  3. Lothlorien

    Lothlorien Active Member Staff Member

    That is good. Why is he switching off the Lamictal? Do the neurosurgeons think this would be more helful for seizures? Do they think the Lamictal contributed to the new bleed?
     
  4. gcvmom

    gcvmom Here we go again!

    Thanks Toto :)

    Loth, the neuro felt that Lamictal wasn't holding down the seizures well enough and was causing a rash that has happened twice this year (nasty red patches on the side of his torso).

    If you want my opinion, he's had a new bleed which is why he had more seizures, and he never got up to a therapeutic level of Lamictal (neuro initially wanted him to titrate up to 300mg/day and he intiallly stopped at 100mg/day because of insomnia and sweating, then increased to 200mg/day when the seizures came back). The rash thing I think he could live with, but then I'm no doctor. Since the neuro specifically said he would not treat his mood issues (which I kinda have a problem with that attitude) and that we'd have to go to a psychiatrist, then I figured I'd better call. Frankly, I'm not that impressed with this neuro, even if he is head of the epilepsy center at this teaching hospital, which is supposed to be the best in our county. If push comes to shove, we can always get a referral by our neurosurgeon for a neuro up in Los Angeles. It's not as convenient, but if husband gets better overall care then it's worth it.
     
  5. Lothlorien

    Lothlorien Active Member Staff Member

    The rash thing is bad. It can be fatal. Better he switch. Missy has had a good result with the trileptal, but she has a different type of siezures. Hers are left frontal lobe. MRIs came back negative.

    I hope you have a good result with Trileptal. There are very, very little side effects. Hopefully, it will continue to help with the mood disorder, as well.
     
Loading...